Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 283, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 10, 2012, 4:19 PM CDT for Caldwell Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2012, 4:19 PM CDT (21:19 UTC)
- Expired
- Aug 10, 2012, 5:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Caldwell Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2845 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
568
WUUS54 KSHV 102119
SVRSHV
LAC021-102200-
/O.NEW.KSHV.SV.W.0283.120810T2119Z-120810T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 PM CDT FRI AUG 10 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF COLUMBIA...
* UNTIL 500 PM CDT.
* AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COLUMBIA...AND MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRAYSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3207 9192 3203 9189 3193 9189 3192 9199
3193 9203 3218 9220 3228 9202 3224 9199
3218 9197 3217 9191 3213 9187 3209 9186
TIME...MOT...LOC 2119Z 323DEG 13KT 3213 9201
$$
122 follow-up statements
079
WWUS54 KSHV 102145
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 PM CDT FRI AUG 10 2012
LAC021-102200-
/O.CON.KSHV.SV.W.0283.000000T0000Z-120810T2200Z/
CALDWELL LA-
445 PM CDT FRI AUG 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CALDWELL PARISH...
AT 440 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 9 MILES EAST OF GRAYSON...OR 7 MILES EAST OF
COLUMBIA...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3207 9192 3203 9189 3193 9189 3192 9199
3193 9203 3207 9213 3218 9196 3217 9191
3213 9187 3209 9186
TIME...MOT...LOC 2144Z 323DEG 13KT 3206 9195
$$
12593
WWUS54 KSHV 102156
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 PM CDT FRI AUG 10 2012
LAC021-102207-
/O.EXP.KSHV.SV.W.0283.000000T0000Z-120810T2200Z/
CALDWELL LA-
456 PM CDT FRI AUG 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR CALDWELL PARISH WILL EXPIRE AT
500 PM CDT...
LAT...LON 3207 9192 3203 9189 3193 9189 3192 9199
3193 9203 3207 9213 3218 9196 3217 9191
3213 9187 3209 9186
TIME...MOT...LOC 2157Z 323DEG 13KT 3202 9192
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:09 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 10, 3:09 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 309 PM CDT FRI AUG 10 2012 .DISCUSSION... ITS A TALE OF TWO DIFFERENT AIR MASSES OUT THERE THIS AFTERNOON...AS THE COLD FRONT CONTINUES TO BISECT THE FORECAST AREA FROM ROUGHLY MONROE LOUISIANA TO NEAR LUFKIN TEXAS. AREAS JUST BEHIND AND TO THE SOUTH OF THE FRONT HAVE CONTINUED TO DEAL WITH MOIST...HOT CONDITIONS...WITH HEAT INDEX VALUES BRIEFLY CLIMBING OVER 105 DEGREES. AREAS FURTHER TO THE NORTH HAVE SEEN MUCH MORE PLEASANT CONDITIONS...WITH DEWPOINT READINGS DROPPING OFF INTO THE 50S AND 60S AND HEAT INDICES IN THE LOWER 90S. THE FRONT WILL CONTINUE TO SLIDE TO THE SOUTH THIS EVENING...WITH THUNDERSTORMS EXPECTED ALONG AND IN ADVANCE OF IT. MUCAPE ACROSS PORTIONS OF THE FORECAST AREA IS HIGH...WITH VALUES IN EXCESS OF 3000 J/KG SOUTH OF INTERSTATE 20. WITH VIRTUALLY NO SHEAR IN PLACE AND DCAPE VALUES GREATER THAN 1000 J/KG...DOWNBURST WINDS WILL BE THE MAIN THREAT WITH THUNDERSTORMS THIS EVENING. CONVECTIVE ACTIVITY SHOULD WIND DOWN BY LATER TONIGHT. LOOKING AT THE UPPER LEVELS...A H500 RIDGE OF HIGH PRESSURE IS IN POSITION OVER THE SOUTHWEST UNITED STATES. THIS...COMBINED WITH A LARGE TROUGH OVER THE GREAT LAKES IS PROVIDING A NORTHWEST FLOW ALOFT OVER THE FORECAST AREA. THIS NORTHWEST FLOW WILL REMAIN IN PLACE THROUGH THE MIDDLE PART OF NEXT WEEK...HELPING SYSTEMS SLIDE ACROSS THE SOUTHERN PLAINS AND TOWARD THE FOUR STATE REGION. COOLER OVERNIGHT AND DAYTIME TEMPERATURES ARE EXPECTED OVER THE NEXT 36 TO 48 HOURS. BUT...BY LATE SUNDAY EVENING...THE FRONT THAT WILL HAVE PUSHED THROUGH THE AREA WILL LIFT BACK TO THE NORTH AS A WARM FRONT. THIS WILL ALLOW SOUTHERLY WINDS AND GULF MOISTURE TO RETURN TO THE AREA. THIS WARM FRONT WILL COMBINE WITH A SYSTEM HEADING OUT OF THE SOUTHERN PLAINS AND WILL BRING RAIN CHANCES BACK INTO THE FORECAST LATE ON SUNDAY THROUGH TUESDAY. /20/ && .AVIATION... VFR FLIGHT CATEGORIES ARE EXPECTED ACROSS THE FOUR STATE REGION THROUGH THE TERMINAL FORECAST PERIOD. THE EXCEPTIONS WILL BE MVFR AND ISOLATED IFR CEILINGS AND VISIBILITY ASSOCIATED WITH THUNDERSTORMS THAT WILL BE POSSIBLE OVER PARTS OF DEEP EAST TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA. A FRONTAL BOUNDARY LAY ACROSS NORTH LOUISIANA AND PARTS OF EAST AND NORTHEAST TEXAS...FROM NEAR KMLU TO KJSO...WHICH WILL BE A FOCUS FOR CONVECTION DEVELOPMENT ALONG WITH AN OUTFLOW BOUNDARY ACROSS CENTRAL LOUISIANA INTO DEEP EAST TEXAS FR0M NEAR KAEX TO KLFK. WINDS WILL BE WEST TO NORTHWEST WITH HIGHER WINDS OVER PARTS OF EAST AND NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS WHERE A PRESSURE GRADIENT WILL BE MORE TIGHT. THE WINDS WILL BE MORE NORTHWEST TO NORTHEAST INTO SOUTHWEST ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA. THE ELEVATED WINDS WILL BE DROPPING OFF AFTER 11/01 TO 11/03 UTC TO 5 TO 10 KNOTS. OVERNIGHT WINDS WILL BE NORTH TO NORTHEAST AROUND 4 TO 8 KNOTS...AND AFTER 11/12 UTC SATURDAY WINDS WILL BE NORTHEAST TO EAST 5 TO 10 KNOTS. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 69 93 68 97 74 / 10 0 10 10 20 MLU 66 93 65 93 70 / 20 0 10 10 10 DEQ 62 92 64 95 72 / 10 0 10 20 30 TXK 67 93 65 96 74 / 10 0 10 20 20 ELD 64 93 63 94 71 / 10 0 10 20 20 TYR 69 97 72 97 76 / 10 0 10 10 20 GGG 68 96 70 97 74 / 10 0 10 10 20 LFK 73 97 72 97 75 / 30 10 10 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 20/06
Hazardous weather outlook, Aug 10, 10:51 AM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1051 AM CDT FRI AUG 10 2012 LAZ005-006-010>014-017>022-TXZ152-153-165>167-111200- LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1051 AM CDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SOUTH OF AN EL DORADO ARKANSAS TO NACOGDOCHES TEXAS LINE...AHEAD OF A SOUTHWARD MOVING FRONT. INSTABILITY WILL BE HIGH...BRINGING A THREAT FOR STRONG TO DAMAGING WIND...FREQUENT LIGHTNING...AND HAIL. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...BUT ISOLATED SEVERE THUNDERSTORMS REMAIN A POSSIBILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM SUNDAY AFTERNOON THROUGH THURSDAY AS A FRONT LIFTS NORTH FROM THE GULF COAST... BRINGING HOT AND HUMID WEATHER BACK TO THE FOUR STATE REGION. ORGANIZED HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-111200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1051 AM CDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM SUNDAY AFTERNOON THROUGH THURSDAY AS A FRONT LIFTS NORTH FROM THE GULF COAST... BRINGING HOT AND HUMID WEATHER BACK TO THE FOUR STATE REGION. ORGANIZED HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED TODAY OR TONIGHT. 20
In the hours before
Local storm report, Aug 10, 3:27 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 PM CDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG WINNSBORO 32.96N 95.29W
08/09/2012 WOOD TX BROADCAST MEDIA
TREE FELL INTO HOUSE IN WINNSBORO...CHAINSAWS HAD TO BE
USED TO ACCESS THE RESIDENCE.
&&
20Local storm report, Aug 10, 3:34 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG LONGVIEW 32.52N 94.76W
08/09/2012 GREGG TX FIRE DEPT/RESCUE
LARGE PINE TREE UPROOTED AND FELL ONTO SADDLEBROOK
APARTMENTS IN LONGVIEW.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 10:20 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 55 min |
| Aug 9, 10:22 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 53 min |
| Aug 9, 11:59 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 46 min |
| Aug 10, 12:32 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.